and you have adverse reactions? Since it's an injection once every 6 months you can't just quit taking it like a daily pill? Once you get injected, it's there to stay for the 6 months. What if there is an unbearable problem of pain or some other reaction, can they treat you and relieve you of the side effects?
Has anyone here used this drug for a while who can tell me more about it? Is it easier on the system than actonel? Does it have less side effects or are the effects in the end the same as a bisphosphonate?
I am having the exact situation you mention, I believe I'm having side effects from the injection and I've got almost five more months to go before it wears off. I don't think all the side effects are known only the ones reported during the clinical trials and from patients since it's been used for less than a year.
I went to talk with my doctor yesterday about the side effects and there's no anticdote medication to give me to get it out of my system quicker. The symptoms can be treated depending on what they are.
Some side effects listed are the same as for injectable/infused bisphosphonates. I'm not planning to repat this injection.I just want the medication to wear off. I'm trying to figure out what the peak is, half life,and when it will begin wearing off.
I believe I read somewhere the benefits last aprox 6 months so I don't think it's like an actonel which stays in your system for years after stopping it.
However this is my concern. Since I have other health problems I am worried about the side effects that may crop up with this medication. 6 months is a long time to tough it out, if something goes wrong so I feel for you. Does it only come in an injectable form? It would be good to try it in a small dose before getting injected?
Also do they administer the same milligram amount to a big person and also to a petite person or do they go by body weight? If not that would be totally insane. Like a 90 lb frail person is going to take in a lot more medication into the system than say a person twice the size.
After being through years of pain on actonel I am cautious. Even though Proila is not a bisphosphonate it has similar side effects. Has this drug ever been used for something else in the past or is it totally a new one?
I know that I'm at the point where I have to go on something but what?
Please keep me posted on how you are doing? I would really like to know and if I hear of similar muscle cramps or spasms from someone else I will let you know.
I just read a site that says denosumab may cause low calcium and specifically says if you have muscle spasms or cramps which are indications of low calcium, then you should have your doctor monitor your calcium levels during treatment. Your doctor took your levels in July, but what was normal in July may not necessarily be normal now? Calcium levels can fluctuate. Perhaps he needs to be checking them more often, especially since you have a problem.
Did he tell you to take more calcium?
I've been on the same amount of calcium supplements every since I was diagnosed with osteoporosis, when on medication and not on medication. Maybe I should have asked for a calcium level test. Good thought. All I know is the injection is 60 mgs and that's what I took. I don't know if the dose is adjusted for weight or not. I do think this only comes as injectable medication.
Hi taape, since you have gotten the injection, are you experiencing anymore side effects or complications other than what you mentioned in this post? How are you feeling now?. I have to go back to my doctor end of 1st week of Nov and don't know whether to tell him to put me back on actonel or to start on denosumab? I have to go on something, my hip bones are disappearing.
I won't know for a couple of days but it appears I may have either a shoulder/rib cage strain or fracture. I hope I don't have a fracture. Anyways, the muscle spasms and pain may be from this rather than the injection. It's kind of hard to sort out. Either way, I just don't feel really good since getting that injection and my energy level is sort of down.
I'd be careful about taking oral bisphosphates because they can cause stomach problems. Even if you can tolerate it now the problems can develop overtime. A 6 month injection isn't great either if you get side effects. Let me know what you decide to do.
taape, so sorry to hear. This is all you need at this time. Hopefully, whatever it is, it will all settle down and your pain will go away. Is the pain radiating into your back area or is it only in the rib cage/shoulder area?
Keep me updated, and I will do the same. I'm already stiff and in pain, can't imagine a medication adding to my misery.